Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 72, NWS Lincoln, IL

June 18, 20096 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 4:14 AM CDT for 6 counties in Illinois. It was in force for 61 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 4:14 AM CDT (09:14 UTC)
Expired
Jun 18, 2009, 5:15 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Fulton County, IL, Knox County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 63 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:15 AM CDTTSTM WND GST 60Gilson, ILTREES UPROOTED, POWER LINES DOWN. SWOP.
Jun 18, 4:22 AM CDTHAIL 1.751 N Fiatt, IL
Jun 18, 4:28 AM CDTTSTM WND GST 651 Wsw Canton, IL
Jun 18, 4:30 AM CDTTSTM WND DMGSt. David, ILMETAL SHED DAMAGED. NUMEROUS TREES AND POWER LINES DOWN. AWNINGS RIPPED OFF PAVILLION.
Jun 18, 4:30 AM CDTTSTM WND GST 80St. David, IL
Jun 18, 4:30 AM CDTHAIL 1St. David, IL
Jun 18, 4:38 AM CDTTSTM WND DMGYates City, ILUP TO 3 FOOT DIAMETER TREES DOWN
Jun 18, 4:38 AM CDTTSTM WND GST 70Yates City, ILSMALL TRAILER MOVED
Jun 18, 4:46 AM CDTTSTM WND DMGElmwood, ILGRAIN BIN BLOWN DOWN, TREES AND POWER LINES DOWN.
Jun 18, 4:50 AM CDTTSTM WND DMGAlta, ILLARGE BRANCHES DOWN.
Jun 18, 4:52 AM CDTTSTM WND DMGPeoria, ILNUMEROUS TREES DOWN
Jun 18, 4:54 AM CDTTSTM WND GST 584 Sw Peoria, ILAT PEORIA INTERNATIONAL AIRPORT
Jun 18, 5:05 AM CDTTSTM WND DMGMorton, ILTREES AND POWER LINES DOWN. STORM TOTAL OF 0.98 INCHES OF RAINFALL.
Jun 18, 5:10 AM CDTTSTM WND GST 58Metamora, IL
Jun 18, 5:18 AM CDTTSTM WND GST 58Metamora, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:12 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 180914
SVRILX
ILC057-095-125-143-179-203-181015-
/O.NEW.KILX.SV.W.0072.090618T0914Z-090618T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
414 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MASON COUNTY IN CENTRAL ILLINOIS...
  PEORIA COUNTY IN CENTRAL ILLINOIS...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
  NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 515 AM CDT.

* AT 414 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 3
  MILES NORTHWEST OF LONDON MILLS...OR ABOUT 14 MILES SOUTH OF
  GALESBURG...AND WAS MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...
  YATES CITY...
  FARMINGTON...
  ELMWOOD...
  CANTON...
  ST. DAVID...
  TRIVOLI...
  BRIMFIELD...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ARMINGTON...BARTONVILLE...
BELLEVUE...CREVE COEUR...DEER CREEK...DELAVAN...DUNLAP...EAST
PEORIA...GERMANTOWN HILLS...GILSON...GLASFORD...GREEN VALLEY...HANNA
CITY...HOPEDALE...KNOXVILLE...LAURA...MACKINAW...MANITO...MAQUON...
MARQUETTE HEIGHTS...METAMORA...MINIER...MORTON...PEKIN...PEORIA...
ROME...SOUTH PEKIN...SPRING BAY...TREMONT...WASHINGTON...WEST PEORIA
AND WILLIAMSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4084 8928 4034 8928 4034 8948 4057 9044
      4101 9025
TIME...MOT...LOC 0914Z 286DEG 46KT 4074 9025

$$

AUTEN
3 follow-up statements
000 
WWUS53 KILX 180926
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
426 AM CDT THU JUN 18 2009

ILC057-095-125-143-179-203-181015-
/O.CON.KILX.SV.W.0072.000000T0000Z-090618T1015Z/
FULTON IL-MASON IL-KNOX IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
426 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PEORIA...SOUTHWESTERN WOODFORD...TAZEWELL...SOUTHERN KNOX...
NORTHEASTERN MASON AND NORTHERN FULTON COUNTIES...

AT 425 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR MIDDLE GROVE...OR 10 MILES NORTH OF CANTON...MOVING EAST
AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TRIVOLI...SMITHVILLE...NORTH PEKIN...BARTONVILLE...MARQUETTE
HEIGHTS...PEKIN...CREVE COEUR...GROVELAND...TREMONT AND MORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4084 8928 4034 8928 4034 8948 4057 9044
      4101 9025
TIME...MOT...LOC 0926Z 286DEG 46KT 4070 9005

$$

AUTEN
000 
WWUS53 KILX 180951
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
451 AM CDT THU JUN 18 2009

ILC095-181002-
/O.CAN.KILX.SV.W.0072.000000T0000Z-090618T1015Z/
KNOX IL-
451 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...

LAT...LON 4051 9015 4068 8989 4094 8984 4084 8928
      4034 8928 4034 8948
TIME...MOT...LOC 0952Z 286DEG 46KT 4061 8963

$$

ILC057-125-143-179-203-181015-
/O.CON.KILX.SV.W.0072.000000T0000Z-090618T1015Z/
FULTON IL-MASON IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
451 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PEORIA...SOUTHWESTERN WOODFORD...TAZEWELL...NORTHEASTERN MASON
AND EASTERN FULTON COUNTIES...

AT 451 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80
MPH. THIS STORM WAS LOCATED NEAR NORTH PEKIN...OR NEAR PEKIN...MOVING
EAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GROVELAND...MORTON...TREMONT...DILLON...MACKINAW...DEER CREEK...
HOPEDALE AND MINIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4051 9015 4068 8989 4094 8984 4084 8928
      4034 8928 4034 8948
TIME...MOT...LOC 0952Z 286DEG 46KT 4061 8963

$$

AUTEN
000 
WWUS53 KILX 181017
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 AM CDT THU JUN 18 2009

ILC057-125-143-179-203-181028-
/O.EXP.KILX.SV.W.0072.000000T0000Z-090618T1015Z/
FULTON IL-MASON IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
517 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR PEORIA...SOUTHWESTERN
WOODFORD...TAZEWELL...NORTHEASTERN MASON AND EASTERN FULTON COUNTIES
EXPIRES AT 515 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4051 9015 4068 8989 4094 8984 4084 8928
      4034 8928 4034 8948
TIME...MOT...LOC 0951Z 286DEG 46KT 4061 8964

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:29 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 18, 3:29 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 330 AM CDT THU JUN 18 2009

FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND
FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74
NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN
MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING
MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER
EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS
THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS
MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT
PERFECT.

RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR
SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW
LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW
STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS
AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS
1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL
BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO
AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A
SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER
NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE
LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG
TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL
HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS
OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER
THE ROCKIES.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING
WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND
A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS
AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO
ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY
WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER
80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT
INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE
LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH
CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C.
THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM
FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP
INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN
IL.

CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST
CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE
GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO
FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER
NORTH THAN THIS MORNINGS MCS.

MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO
CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN
WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO
10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL
FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND
GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A
SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S
AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON
HEAT INDICES PEAK FROM 100 TO 104F.

CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT
FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS
LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING.
LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL
THOUGH BEST CHANCES WILL BE EAST OF IL.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND
00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH
00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE
RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH
KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND
WITH HIGHS IN MID TO UPPER 80S.

HUETTL

&&

.AVIATION...
ISSUED 1203 AM CDT THU JUN 18 2009

LOW LEVEL JET BEGINNING TO CRANK UP OVER MISSOURI AND SOUTHERN
IOWA AS EVIDENCED BY LATHROP MISSOURI PROFILER. CONVECTION HAS
BECOME WIDELY SCATTERED OVER EASTERN IOWA AND WEST CENTRAL
ILLINOIS NEAR THE NOSE OF THE JET. ALTHOUGH SOME CONVECTION WILL
BE POSSIBLE OVER THE NEXT FEW HOURS...THE BEST CHANCES APPEAR TO
BE TOWARD SUNRISE AS MCS CONGEALING OVER WESTERN IOWA APPROACHES.
MCS SHOULD BRING A GOOD CHANCE OF TS TO TAF SITES DURING THE
MORNING. THE QUESTION IS HOW LONG CONVECTION WILL LINGER. 00Z NAM
SUGGESTS THAT PRECIP WILL BE RETROGRADE BACK TO THE WEST IN WEAK
MID-LEVEL FLOW. THIS SEEMS UNLIKELY AND WILL END PRECIP FROM WEST
TO EAST DURING THE DAY. MCS WILL LIKELY BE ELEVATED AND WILL NOT
FOCUS ON WIND SHIFT WITH PASSAGE. WINDS SHOULD BE MOSTLY FROM THE
SOUTHWEST.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 17, 3:17 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT WED JUN 17 2009

ILZ036-040-041-047>052-061-181200-
CASS-CHRISTIAN-FULTON-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
SHELBY-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA...AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

FOR INTERESTS ALONG THE ILLINOIS RIVER...RIVER LEVELS ARE
FORECAST TO REMAIN ABOVE FLOOD STAGE FROM HAVANA DOWNSTREAM INTO
NEXT WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE
AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL
MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS
TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK
THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT INDEX VALUES WILL REACH THE MID 90S IN MANY AREAS THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT.

ILZ027>031-037-038-042-043-181200-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE
AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL
MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS
TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK
THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT INDEX VALUES WILL REACH THE MID 90S THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-053>057-062-063-181200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-VERMILION-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS
TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...THEN
SHOULD MAINLY BE NORTH OF I-72 THURSDAY NIGHT. ON FRIDAY...A COLD
FRONT WILL MOVE DOWN THROUGH THE AREA...BRINGING MORE THUNDERSTORMS.
DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE
STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY RISKS AT THIS TIME.

AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-181200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
317 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE
AREA AND MOVE INTO SOUTHEAST ILLINOIS TOWARD SUNRISE. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

FOR INTERESTS ALONG THE LITTLE WABASH RIVER...RIVER LEVELS ARE
EXPECTED TO RISE ABOVE FLOOD STAGE TODAY AND REMAIN THERE FOR THE
NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THEN ON
FRIDAY...A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING MORE
THUNDERSTORMS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT
ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME.

HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY...WITH AFTERNOON
HEAT INDEX VALUES FROM 95 TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE OVERNIGHT HOURS.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Special weather statement, Jun 18, 3:53 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT THU JUN 18 2009

ILZ027>029-036-181000-
FULTON-KNOX-PEORIA-STARK-
353 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...PEORIA AND
STARK COUNTIES UNTIL 500 AM CDT...

AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONMOUTH...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ABINGDON...
  GALESBURG...
  KNOXVILLE...
  GILSON...
  MAQUON...
  WILLIAMSFIELD...

OTHER LOCATIONS AFFECTED INCLUDE...DELONG...DAHINDA...MONICA AND
KICKAPOO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8967 4056 8969 4058 9046 4109 9045
      4116 9044
TIME...MOT...LOC 0853Z 273DEG 42KT 4089 9061

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:53 AM CDTSpecial Weather StatementILXKnox, Peoria, Stark67 min
Jun 18, 5:00 AM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell45 min
Jun 18, 5:12 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler48 min
Jun 18, 5:20 AM CDTSevere Thunderstorm WarningILXClark, Crawford40 min
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell, Woodford56 min
Jun 18, 5:30 AM CDTTornado WarningILXDeWitt, Logan, Macon, Tazewell45 min
Jun 18, 5:39 AM CDTSevere Thunderstorm WarningILXCass, Christian, Logan, Macon, Mason, Menard and 2 more66 min
Jun 18, 6:09 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more51 min
Jun 18, 6:51 AM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more39 min
Jun 18, 7:19 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Edgar, Effingham and 4 more56 min
Jun 18, 1:03 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark57 min
Jun 18, 1:34 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.